As I’ve talked about here before, I suffer from clinical depression, and I’ve been going through a particularly bad period over the last several months, made worse by some unexpected life changes (losing a housemate, unemployment, etc.).

I saw a new psychiatrist a few weeks ago, and he prescribed Wellbutrin, which I’ve been taking ever since. It’s definitely helping somewhat—especially in the last week I’ve been able to get it together to clean my kitchen, work on my resume and apply for several jobs, and just generally get out of the house more and get more done, though I’m still nowhere near the level I’d like to be.

Unfortunately, though, I’m experiencing two major side-effects: insomnia and nausea, with the latter exacerbated by the former. I’m lying awake for hours every night, tossing and turning and trying to sleep with no avail. When I finally fall asleep, I’ll manage 6 or 7 hours, and I wake up feeling terribly sick to my stomach and just generally lousy. I’m having trouble making myself eat, but not eating makes the nausea worse.

Has anyone else been through this? Any suggestions for how to relieve the side effects would be greatly appreciated. I’m already taking the pills in the morning, per my doctor’s suggestion, but that doesn’t seem to be anywhere near enough.